Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 351, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Aug 7, 2007, 12:21 AM CDT for Frontier County, Nebraska. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2007, 12:21 AM CDT (05:21 UTC)
- Expired
- Aug 7, 2007, 1:00 AM CDT
- In force
- 39 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Frontier County, NE
The radar
The North Platte radar (KLNX), 161 km from the middle of the area, began a volume at 05:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 39 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 5.4 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1512 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 1688 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLBF 070521
SVRLBF
NEC063-070600-
/O.NEW.KLBF.SV.W.0351.070807T0521Z-070807T0600Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1221 AM CDT TUE AUG 7 2007
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
FRONTIER COUNTY IN SOUTHWEST NEBRASKA...
THIS INCLUDES THE CITY OF CURTIS...
* UNTIL 100 AM CDT
* AT 1218 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES
SOUTH OF EUSTIS...OR ABOUT 23 MILES EAST OF CURTIS...AND MOVING
NORTHEAST AT 30 MPH. ANOTHER SEVERE THUNDERSTORM WAS LOCATED ACROSS
SOUTH CENTRAL FRONTIER COUNTY.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
EUSTIS BY 1230 AM CDT...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 4068 10076 4035 10075 4035 10010 4044 10010
4046 9999 4070 9999
$$
MASEK3 follow-up statements
000
WWUS53 KLBF 070531
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1230 AM CDT TUE AUG 7 2007
NEC063-070600-
/O.CON.KLBF.SV.W.0351.000000T0000Z-070807T0600Z/
FRONTIER NE-
1230 AM CDT TUE AUG 7 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM CDT
FOR FRONTIER COUNTY...
AT 1227 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 7 MILES SOUTH OF STOCKVILLE...OR ABOUT 15 MILES SOUTHEAST OF
CURTIS...MOVING NORTHEAST AT 30 MPH. ANOTHER SEVERE STORM CONTINUES
ACROSS EAST CENTRAL FRONTIER COUNTY.
THE SEVERE THUNDERSTORM WILL BE NEAR...
STOCKVILLE BY 1235 AM CDT...
HIGHWAY 18 MILE MARKER 20 BY 1245 AM CDT...
7 MILES WEST OF EUSTIS BY 100 AM CDT...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 4068 10076 4035 10075 4035 10010 4044 10010
4046 9999 4070 9999
$$
MASEK000
WWUS53 KLBF 070550
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1250 AM CDT TUE AUG 7 2007
NEC063-070600-
/O.CON.KLBF.SV.W.0351.000000T0000Z-070807T0600Z/
FRONTIER NE-
1250 AM CDT TUE AUG 7 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM CDT
FOR FRONTIER COUNTY...
AT 1248 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 6 MILES NORTHEAST OF HIGHWAY 18 MILE MARKER 20...OR ABOUT 19
MILES EAST OF CURTIS...MOVING NORTHEAST AT 30 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
EUSTIS BY 100 AM CDT...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 4068 10076 4035 10075 4035 10010 4044 10010
4046 9999 4070 9999
$$
MASEK000
WWUS53 KLBF 070602
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
102 AM CDT TUE AUG 7 2007
NEC063-070612-
/O.EXP.KLBF.SV.W.0351.000000T0000Z-070807T0600Z/
FRONTIER NE-
102 AM CDT TUE AUG 7 2007
...THE SEVERE THUNDERSTORM WARNING FOR FRONTIER COUNTY EXPIRES AT 100
AM CDT...
LAT...LON 4068 10076 4035 10075 4035 10010 4044 10010
4046 9999 4070 9999
$$
MASEKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 6:56 PM CDT, 5 hours 25 minutes earlier.
Area forecast discussion, Aug 6, 6:56 PM CDT, 5 hours 25 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 656 PM CDT MON AUG 6 2007 .UPDATE... REMOVED SEVERE WORDING IN THE GRIDDED FORECAST FOR TONIGHT AS AFTERNOON HEATING WAS INSUFFICIENT TO INITIATE DEVELOPMENT ALONG FRONT OR ANY EXISTING BOUNDARIES. STILL...AT LEAST ISOLATED DEVELOPMENT POSSIBLE TONIGHT. ALSO MODELS INDICATING MID LEVEL DISTURBANCE MOVING NORTHEAST FROM COLORADO LATE TONIGHT COULD SUPPORT DEVELOPMENT IN SOUTHWESTERN ZONES SIMILAR TO WHAT OCCURRED EARLY THIS MORNING AND MODIFIED 12Z-18Z TUESDAY GRIDS TO REFLECT THIS. && KAR .PREV DISCUSSION... /ISSUED 304 PM CDT MON AUG 6 2007/ DISCUSSION... STILL NO REAL CHANGES IN THE FCST THINKING THROUGH WEDNESDAY. THE NAM AND GFS BOTH INDICATE A STEADY STREAM OF DISTURBANCES MOVING OFF THE COLO FRONT RANGE. IN FACT...THE NAM NOW INDICATES ANOTHER DISTURBANCE WILL MOVE THROUGH THURSDAY PRODUCING MORE STORMS. STORM DEVELOPMENT IS PARTIALLY FORCED BY HIGH CAPE AND INSTABILITY. THE OFFICIAL FCST DISCOUNTS THIS FEATURE THURSDAY BUT LATER FCSTS MAY HAVE TO ADJUST. DEEP TROPICAL MOISTURE WILL REMAIN IN PLACE THROUGH THURSDAY AND ON THROUGH NEXT TUESDAY FOR THE MOST PART. THE GFS AND NAM SUGGEST A DRYLINE BULGE WILL DEVELOP WEDNESDAY HELPING TO PROVIDE FOCUS FOR TSTM DEVELOPMENT IN THE LATE AFTN. WINDS ALOFT WILL BE STRONG AND SPC HAS OUTLOOKED THE FCST AREA FOR SEVERE WEATHER TUES AND WEDS. BOTH MODELS SUGGEST THE CAP WILL BE WEAK ENOUGH FOR SCATTERED CONVECTION TO FORM SO POPS ARE ALLOWED TO FLOAT AS HIGH AS 40 PERCENT. MAJOR TIMING ISSUES HAVE DEVELOPED AS DISTURBANCES ROTATE AROUND THE H5 SUBTROPICAL HIGH. THE FCST USES THE LATEST MODEL DATA AND IS A BLEND OF THE NAM12 AND GFS. NO ATTEMPT WAS MADE TO SECOND GUESS OR REFINE THE MODEL FCSTS. FOR TONIGHT...CURRENT THINKING IS THAT THE SURFACE DRYLINE FROM ROUGHLY KVTN SOUTH TO KOGA AND KIML IS EXPECTED TO PRESS EAST. DEVELOPING WARM FRONT FROM KLXN TO KAUH WILL LIFT NORTH. VERY STRONG WAA ACROSS KS WITH TEMPS IN THE 90S WILL FUEL SEVERE STORMS ACROSS NERN NEB ZONES. FCST IS SOMEWHAT SPECULATIVE AS ATM HAS STABILIZED IN THE WAKE OF THE THIS MORNINGS MCS. THIS IS VERY SHORT TURN AROUND FOR SEVERE WEATHER. LATER TONIGHT A DISTURBANCE APPEARS TO BE EMERGING FROM THE CNTL/SRN ROCKIES. STORMS COULD DEVELOP EASTWARD THIS EVENING OR OVERNIGHT INTO THE NEB PANHANDLE. TUESDAY AND WEDNESDAY...PROSPECTS FOR TSTM DEVELOPMENT ARE BEST ANALYZED AT 18Z EACH DAY SO NO ADDITIONAL DISCUSSION WILL BE PROVIDED. BEYOND...FRIDAY THROUGH TUESDAY...HPC AND GFS BOTH SUGGEST ANOTHER DISTURBANCE FRIDAY NIGHT AND THEN THE CAP STRENGTHENS AND PCPN CHCS DIMINISH. THE H5 SUBTROPICAL RIDGE IS FCST TO RETREAT WESTWARD ACROSS THE CNTL PLAINS. VERY WARM...HUMID AND UNSTABLE CONDITIONS WILL CONTINUE. LATER FCSTS MAY HAVE TO ADD ISOLD TSTMS. FOR NOW THERE IS A CHC OF STORMS LATE FRIDAY OTHERWISE THE FCST IS DRY. THE TEMP FORECAST IS THE USUAL BLEND OF NAM12 2M TEMPS...GUIDANCE AND HPC GUIDANCE. A SLIGHT DOWNWARD ADJUSTMENT WAS MADE AS GUIDANCE HAS BEEN TOO WARM THIS SUMMER. HIGHS ARE GENERALLY EXPECTED IN THE LOWER TO MID 90S IN THE VERY MOIST ENVIRONMENT. AVIATION... THE CONVECTIVE SYSTEM THAT MOVED THROUGH WESTERN AND NORTH CENTRAL NEBRASKA OVERNIGHT AND THIS MORNING...AND THE CLOUDINESS IN ITS WAKE...APPEAR TO BE HOLDING TEMPERATURES DOWN OVER MUCH OF THE AREA. THIS WOULD TEND TO KEEP THE LOWEST LEVELS FAIRLY STABLE AND SUPPRESS THE DEVELOPMENT OF THUNDERSTORMS. BECAUSE OF THE CONSIDERABLE UNCERTAINTY REGARDING THE DEVELOPMENT OF THUNDERSTORMS AND...EVEN MORE SO...THE OCCURRENCE OF A STORM IN THE IMMEDIATE AREAS OF NORTH PLATTE AND VALENTINE...WE WILL HOLD OFF ON THE MENTION OF THUNDERSTORMS AND PUT IN A MENTION OF CB IN THE TERMINAL FORECASTS UNTIL A MORE COHESIVE SCENARIO DEVELOPS. OUTSIDE OF THE THUNDERSTORM POTENTIAL...IT APPEARS THAT CEILINGS AND VISIBILITIES WILL BE IN THE VISUAL TO UNRESTRICTED RANGE THROUGH TUESDAY. LBF WATCHES/WARNINGS/ADVISORIES...NONE. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && CDC
Hazardous weather outlook, Aug 6, 10:35 PM CDT, 1 hour 46 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 1035 PM CDT MON AUG 6 2007 NEZ004>010-022>029-035>038-056>059-069>071-094-080345- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 1035 PM CDT MON AUG 6 2007 /935 PM MDT MON AUG 6 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THUNDERSTORMS WILL REMAIN POSSIBLE ACROSS THE OUTLOOK AREA FOR THE REMAINDER OF TONIGHT. THE BEST FOCUS WILL BE ALONG A WARM FRONTAL BOUNDARY WHERE MOIST AND UNSTABLE CONDITIONS EXIST...ESPECIALLY NEAR AND SOUTH OF INTERSTATE 80. A MID LEVEL DISTURBANCE TRACKING NORTHEAST FROM COLORADO WILL SUPPORT THE DEVELOP OF SCATTERED TO NUMEROUS THUNDERSTORMS ACROSS SOUTHWEST NEBRASKA. THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING INTENSE RAINFALL WITH RUNOFF AND POSSIBLE FLASH FLOODING IN SOUTHWESTERN NEBRASKA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE MID LEVEL DISTURBANCE IS EXPECTED TO MOVE SLOWLY NORTHEAST ALONG THE WARM FRONT TUESDAY PROVIDING FAVORABLE CONDITIONS FOR THUNDERSTORMS INTO TUESDAY NIGHT. SOME STORMS COULD BECOME SEVERE...ESPECIALLY FOR AREAS SOUTH OF HIGHWAYS 2 AND 91. FOR WEDNESDAY THROUGH SUNDAY...AN UPPER LEVEL RIDGE IS EXPECTED TO CONTINUE OVER THE SOUTHERN PLAINS THROUGH MOST OF THE WEEK WHILE A SURFACE BOUNDARY IS LIKELY TO PERSIST ON THE HIGH PLAINS. AS A RESULT...THERE IS A CONTINUED CHANCE OF THUNDERSTORMS NEARLY EVERY DAY THROUGH AT LEAST FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE KAR
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 12:42 AM CDT | Flash Flood Warning | LBF | Frontier | 6 hr |
| Aug 7, 3:05 PM CDT | Flash Flood Watch | LBF | Chase, Frontier, Hayes, Lincoln, Perkins | 15 hr |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.